Hyperkalaemia, ketoacidosis and subcutaneous or intravenous insulin infusions.
Diabetic Unit, Glasgow Royal Infirmary, UK.
- Published Article
Diabetes research (Edinburgh, Scotland)
- Publication Date
Jul 01, 1987
We report a case of a previously stable Type 1 insulin-dependent diabetic who developed diabetic ketoacidosis with marked hyperkalaemia after starting continuous subcutaneous insulin infusion for neuropathy. On two occasions during his hospital admissions he had a rapid onset of hyperkalaemia after short interruptions to this intravenous insulin infusion. Hyperkalaemia can occur rapidly in patients who are treated with short acting insulin only.
Report this publication
From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine.
This record was last updated on 06/08/2018 and may not reflect the most current and accurate biomedical/scientific data available from NLM.
The corresponding record at NLM can be accessed at https://www.ncbi.nlm.nih.gov/pubmed/3117474